Our expert says:
Trepiline ( chemially, Amitriptyline ) is a rather old anti-depressant ( when used in higher doses ), and effective in many people, though it's side-effects include drowsiness which many find annoying - but of course drowsiness is what you may want when sleepless ! I'm not sure that it is effective as a muscle-relaxant, except in the secondary sense that if you are sedated and sleepy, your muscles are likely to relax.
Now, as I so often say, we difer widely in how we metabolize and otherwise handle drugs, and while some may find the side-effects of Trepiline intolerable, others just right ( gosh, this is sounding like the 3 bears !) some have no problem with the side-effects at all - and you may be one of those, so in this case, not sedated enough for it to help you to sleep.
Now, if you allow yourself to worry about it, that'll of course help to ensure you stay awake. So Trep[iline doesn't suit you for this purpose.
There couold be other alternatives, and some of the more modern sleeping pills like Zolpidem, have less risk of dependence than the older forms ( especially if not taken every night for months ), and wear off during the night so as to avoid a morning hangover.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.